Search Results: 1 - 10 of 100 matches for " "
All listed articles are free for downloading (OA Articles)
Page 1 /100
Display every page Item
Variational problems of Herglotz type with time delay: DuBois-Reymond condition and Noether's first theorem  [PDF]
Simao P. S. Santos,Natalia Martins,Delfim F. M. Torres
Mathematics , 2015, DOI: 10.3934/dcds.2015.35.4593
Abstract: We extend the DuBois-Reymond necessary optimality condition and Noether's first theorem to variational problems of Herglotz type with time delay. Our results provide, as corollaries, the DuBois-Reymond necessary optimality condition and the first Noether theorem for variational problems with time delay recently proved in [Numer. Algebra Control Optim. 2 (2012), no. 3, 619-630]. Our main result is also a generalization of the first Noether-type theorem for the generalized variational principle of Herglotz proved in [Topol. Methods Nonlinear Anal. 20 (2002), no. 2, 261-273].
The DuBois-Reymond Fundamental Lemma of the Fractional Calculus of Variations and an Euler-Lagrange Equation Involving only Derivatives of Caputo  [PDF]
Matheus J. Lazo,Delfim F. M. Torres
Mathematics , 2012, DOI: 10.1007/s10957-012-0203-6
Abstract: Derivatives and integrals of non-integer order were introduced more than three centuries ago, but only recently gained more attention due to their application on nonlocal phenomena. In this context, the Caputo derivatives are the most popular approach to fractional calculus among physicists, since differential equations involving Caputo derivatives require regular boundary conditions. Motivated by several applications in physics and other sciences, the fractional calculus of variations is currently in fast development. However, all current formulations for the fractional variational calculus fail to give an Euler-Lagrange equation with only Caputo derivatives. In this work, we propose a new approach to the fractional calculus of variations by generalizing the DuBois-Reymond lemma and showing how Euler-Lagrange equations involving only Caputo derivatives can be obtained.
Existence and symmetry of minimizers for nonconvex radially symmetric variational problems  [PDF]
Stefan Kr?mer
Mathematics , 2007,
Abstract: Nonconvex functionals with spherical symmetry are studied. Existence of one and radial symmetry of all global minimizers is shown with an approach based on convex relaxation.
Maximum Principles for Vectorial Approximate Minimizers of Nonconvex Functionals  [PDF]
Nikolaos I. Katzourakis
Mathematics , 2008,
Abstract: We establish Maximum Principles which apply to vectorial approximate minimizers of the general integral functional of Calculus of Variations. Our main result is a version of the Convex Hull Property. The primary advance compared to results already existing in the literature is that we have dropped the quasiconvexity assumption of the integrand in the gradient term. The lack of weak Lower Semicontinuity is compensated by introducing a nonlinear convergence technique, based on the approximation of the projection onto a convex set by reflections and on the invariance of the integrand in the gradient term under the Orthogonal Group. Maximum Principles are implied for the relaxed solution in the case of non-existence of minimizers and for minimizing solutions of the Euler-Lagrange system of PDE.
H?lder Continuity up to the Boundary of Minimizers for Some Integral Functionals with Degenerate Integrands  [PDF]
S. Bonafede,V. Cataldo,S. D'Asero
International Journal of Stochastic Analysis , 2007, DOI: 10.1155/2007/31819
Abstract: We study qualitative properties of minimizers for a class of integral functionals, defined in a weighted space. In particular we obtain Hölder regularity up to the boundary for the minimizers of an integral functional of high order by using an interior local regularity result and a modified Moser method with special test function.
Regularity of minimizers for nonconvex vectorial integrals with - growth via relaxation methods  [PDF]
Irene Benedetti,Elvira Mascolo
Abstract and Applied Analysis , 2004, DOI: 10.1155/s1085337504310079
Abstract: Local Lipschitz continuity of local minimizers of vectorial integrals ∫Ω f(x,Du)dx is proved when f satisfies p-q growth condition and ξ↦f(x,ξ) is not convex. The uniform convexity and the radial structure condition with respect to the last variable are assumed only at infinity. In the proof, we use semicontinuity and relaxation results for functionals with nonstandard growth.
When Are Nonconvex Problems Not Scary?  [PDF]
Ju Sun,Qing Qu,John Wright
Mathematics , 2015,
Abstract: In this paper, we focus on nonconvex optimization problems with no "spurious" local minimizers, and with saddle points of at most second-order. Concrete applications such as dictionary learning, phase retrieval, and tensor decomposition are known to induce such structures. We describe a second-order trust-region algorithm that provably converges to a local minimizer in polynomial time. Finally we highlight alternatives, and open problems in this direction.
Generalized minimizers of convex integral functionals, Bregman distance, Pythagorean identities  [PDF]
Imre Csiszár,Franti?ek Matú?
Mathematics , 2012,
Abstract: Integral functionals based on convex normal integrands are minimized subject to finitely many moment constraints. The integrands are finite on the positive and infinite on the negative numbers, strictly convex but not necessarily differentiable. The minimization is viewed as a primal problem and studied together with a dual one in the framework of convex duality. The effective domain of the value function is described by a conic core, a modification of the earlier concept of convex core. Minimizers and generalized minimizers are explicitly constructed from solutions of modified dual problems, not assuming the primal constraint qualification. A generalized Pythagorean identity is presented using Bregman distance and a correction term for lack of essential smoothness in integrands. Results are applied to minimization of Bregman distances. Existence of a generalized dual solution is established whenever the dual value is finite, assuming the dual constraint qualification. Examples of `irregular' situations are included, pointing to the limitations of generality of certain key results.
On growth conditions for quasiconvex integrands  [PDF]
Parth Soneji
Mathematics , 2014,
Abstract: We prove that, for $1\leq p< 2$, if a $W^{1,p}$-quasiconvex integrand $\,f\colon\mathbb{R}^{N\times n}\rightarrow\mathbb{R}$ has linear growth from above on the rank-one cone, then it must satisfy this growth for all matrices in $\mathbb{R}^{N\times n}$. An immediate corollary of this is, for example, that there can be no quasiconvex integrand that has genuinely superlinear $p$ growth from above for $1
On the symmetry of minimizers  [PDF]
Mihai Mari?
Mathematics , 2007, DOI: 10.1007/s00205-008-0136-2
Abstract: For a large class of variational problems we prove that minimizers are symmetric whenever they are $C^1$.
Page 1 /100
Display every page Item

Copyright © 2008-2017 Open Access Library. All rights reserved.